Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Abortion pill not working, stomach pain, took misoprostol. Reason?

Hello Dr. I am 29 years old, already 2-3 years ago I have used two time these obortion pills, but once again I have taken Mifepristone 200mg. on 22/04/2013 accordingly my Dr. and 2nd Tab. Misoprostol after 48 hr. But it is not working as its work, and there is very much pain in my stomach RHS. And period is over only 9 days.
Asked On : Sun, 28 Apr 2013
Answers:  2 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
Thanks for your query.
I wonder if it is legal in your country to take these medications over the counter.
Firstly, the diagnosis of pregnancy has to be confirmed by a gynecologist.
Secondly, the exact dates of pregnancy have to be confirmed in weeks. Sometimes, these medicines work only within a narrow time frame.
Thirdly, that the pregnancy is intra uterine has to be confirmed. If you take these medications in case of ectopic pregnancy ( pregnancy outside uterus ), results can be fatal.
Fourth, the exact dose and schedule is precise and has to be prescribed by a doctor after examining you.
Fifth, after completing the prescribed course, you need to have a follow up visit to confirm that the abortion was complete.
If you do not follow these precautions, you run the following risks :
1. prolonged and heavy bleeding
2. infection
3. retained products of conception
4. failed and incomplete abortion, requiring surgical evacuation

The medicines work within 12 - 24 hours.
At first, you might just have nausea, slight cramps and brownish discharge.
However, over the coming day, you should have heavy bleeding, with passage of clots and fleshy tissues.

But to confirm the success of the pills, and for your own health and safety, I would urgently request you to consult a Gynecologist, and conduct the abortion safely under medical supervision.

Take care, and feel free to ask further questions.
Answered: Sun, 28 Apr 2013
I find this answer helpful
OBGYN Dr. Rishma Lakhani's  Response

I think you should go for ultrasound of the pelvis to know whether there are retained products of conception, probably you might need surgical evacuation by D&C.

Meet your doctor with the report and decide on further management.

i would also advice you to use proper contraception rather than undergoing abortions now and then, as these are harmful.

Take care.

Dr. Rishma lakhani
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor